EconPapers    
Economics at your fingertips  
 

UNSOLVED ECONOMETRIC PROBLEMS IN NONLINEARITY, CHAOS, AND BIFURCATION

William Barnett () and Yijun He
Additional contact information
Yijun He: Department of Economics, Washington State University

No 201231, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: In an attempt to resolve the controversies that exist within the field of economics regarding nonlinearity, chaos, and bifurcation, we investigate the relevancy to these controversies of a controlled competition among nonparametric econometric tests for nonlinearity and chaos, and we also report on our results with experiments using parametric macroeconomic models to investigate the implications of bifurcation for macroeconomic policy. These experiments are part of an ongoing research project. What we find so far is that existing views on nonlinearity, chaos, and bifurcation in economics are based upon oversimplified views that currently neither can be confirmed nor contradicted with empirical results that are now available. Since these issues are deep and difficult, considerably more research is needed before any serious conclusions on the subject can be stated with confidence. This fact is particularly true regarding the relevancy of nonlinearity, chaos, and bifurcation for macroeconomic stabilization policy.

Date: 2012-09, Revised 2012-09
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www2.ku.edu/~kuwpaper/2009Papers/201231.pdf (application/pdf)

Related works:
Working Paper: Unsolved Econometric Problems in Nonlinearity, Chaos, and Bifurcation (2000) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:kan:wpaper:201231

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Series data maintained by Jianbo Zhang ().

 
Page updated 2017-07-26
Handle: RePEc:kan:wpaper:201231